Alabama, 2007

Strong Wind in Alabama, December 15, 2007

December 15, 2007 · NWS BMX · 1 event in 1 county or zone

Gusty winds along a cold front produced isolated damage in Central Alabama.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

Gusty winds along a cold front produced isolated damage in Central Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Dec 15, 9:30 PM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Dec 15, 9:30 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
930 PM CST SAT DEC 15 2007

.UPDATE...EVENING DISCUSSION.

&&

.DISCUSSION...AS MUCH AS WE NEED THE RAIN...THIS SYSTEM HAS BEEN A
DISAPPOINTMENT AS BATCH OF RAIN AHEAD OF COLD FRONT DECREASED IN
AREAL COVERAGE EARLIER THIS EVENING. AREAS WEST OF I-65 RECEIVED ON
AVERAGE ABOUT ONE-TENTH INCH OF RAIN. THE COLD FRONT WAS NEAR I-65
AT 9 PM THIS EVENING WITH VERY LITTLE RAIN ASSOCIATED WITH FRONT
ITSELF...AND SIGNIFICANTLY REDUCED RAIN CHANCES FOR THE REMAINDER OF
THE EVENING.  A FEW WIND GUSTS TO 30-35 MPH HAVE BEEN REPORTED NEAR
TIME OF FRONTAL PASSAGE.  AS EXPECTED...TEMPERATURES ALL OVER THE
PLACE WITH THREE BOUNDARIES IN PLACE ACROSS CENTRAL ALABAMA. A WEAK
WEDGE CONTINUES ACROSS EAST ALABAMA...STRONG COLD FRONT MOVING
THROUGH WEST ALABAMA...AND WARM FRONT BETWEEN MONTGOMERY AND TROY.

PATCHES OF LIGHT RAIN WILL CONTINUE BEHIND FRONT...ALTHOUGH AMOUNTS
WILL NOT LIKELY BE ENOUGH TO MEASURE.

58/ROSE

&&

.AVIATION...00Z TAF DISCUSSION.

MVFR AND VFR CONDITIONS WILL PREVAIL AT BHM...EET...ANB...TCL
THROUGH 03Z BEFORE AN AREA OF MODERATE TO HEAVY RAIN WILL MOVE INTO
THE REGION. AT WHICH POINT...IFR CONDITIONS WILL BE POSSIBLE WITH
GUSTY WINDS. IFR TO MVFR CONDITIONS WITH BR AND OCCASIONAL -RA ARE
EXPECTED AT MGM AND TOI. CONDITIONS WILL IMPROVE AS THE RAIN ENDS
FROM WEST TO EAST AFTER 06Z. MVFR CEILINGS ARE EXPECTED ACROSS THE
REGION THROUGH TOMORROW MORNING. WINDS WILL CONTINUE TO GUST FROM
THE NORTHWEST THROUGH THE FORECAST PERIOD.

14

&&

.FIRE WEATHER...
DRY CONDITIONS ARE EXPECTED ON MONDAY AS SURFACE DEW POINTS DROP
INTO THE TEENS AND 20S. THIS WILL DROP THE AFTERNOON MINIMUM
RELATIVE HUMIDITY VALUES TO JUST BELOW 25 PERCENT...ESPECIALLY
ACROSS EAST CENTRAL AREAS. ANY MINOR CHANGES TO THE TEMPERATURE OR
DEW POINT FORECAST COULD CAUSE DRY CONDITIONS TO PERSIST FOR A
LONGER PERIOD OF TIME AND INCREASE CHANCES FOR A RED FLAG WARNING.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY IS IN EFFECT FOR ALL ZONES THROUGH 6AM
SUNDAY.

&&
Hazardous weather outlook, Dec 15, 5:12 PM CST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
512 PM CST SAT DEC 15 2007

ALZ011>015-017>050-161300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
512 PM CST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

...LAKE WIND ADVISORY TONIGHT...

A STRONG COLD FRONT WILL PUSH THROUGH CENTRAL ALABAMA TONIGHT. BEHIND
THE FRONT...BRISK WEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED ON AREA
LAKES AND WATERWAYS. THE COLD FRONT WILL ENTER WEST ALABAMA AROUND 8
PM AND REACH I-65 BY 10 PM. THE FRONT SHOULD EXIT THE STATE SHORTLY
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SUSTAINED WIND SPEEDS OF 15 TO 20 MPH WITH GUSTS UP TO 25 MPH ARE
LIKELY SUNDAY AS A STRONG LOW PRESSURE SYSTEM EXITS THE AREA. THE
LAKE WIND ADVISORY WILL LIKELY BE EXTENDED INTO SUNDAY.

IN ADDITION...A HIGH FIRE DANGER IS EXPECTED MONDAY AFTERNOON.
RELATIVE HUMIDITY VALUES WILL FALL BELOW 25 PERCENT. AT THIS TIME IT
APPEARS THAT THESE VALUES WILL REMAIN BELOW 25 PERCENT FOR LESS THAN
4 HOURS...BUT WILL NEED TO BE MONITORED AS THE TIME APPROACHES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Dec 15, 4:43 PM CST, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
443 PM CST SAT DEC 15 2007

ALZ025-034-035-152330-
BIBB-CHILTON-SHELBY-
443 PM CST SAT DEC 15 2007

...SIGNIFICANT WEATHER ALERT FOR BIBB...CHILTON AND SHELBY COUNTIES
UNTIL 530 PM CST...

AT 439 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM INDIAN SPRINGS TO 8
MILES SOUTHEAST OF BRENT...OR ALONG A LINE EXTENDING FROM HOOVER TO 9
MILES SOUTHEAST OF CENTREVILLE...MOVING EAST AT 25 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  OAK MOUNTAIN STATE PARK.
  LAWLEY.
  HIGHLAND LAKES.
  MOUNT LAUREL.
  MINOOKA PARK.
  CHILTON COUNTY MOTOR SPORTS PARK.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

12/SIRMON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, St. Clair

When
December 15, 10:40 PM CST
Where
St. Clair forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
33.716, -86.315 (the zone’s center; the record gives no point)

A few trees were blown down around Springville, and several power outages were reported.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 71721.